Alert archive / Tennessee / Flash Flood Warnings in 2005
Flash Flood Warning 34, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Sep 16, 2005, 6:17 AM CDT for Franklin County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2005, 6:17 AM CDT (11:17 UTC)
- Expired
- Sep 16, 2005, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Franklin County, TN
The radar
The Northeast Alabama radar (KHTX), 29 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 161119 FFWHUN TNC051-161415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 617 AM CDT FRI SEP 16 2005 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... FRANKLIN COUNTY IN TENNESSEE * UNTIL 915 AM CDT * AT 614 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL PRODUCING THUNDERSTORMS REPEATEDLY MOVING OVER THE WARNED AREA. LAW ENFORCEMENT HAS ALREADY REPORTED SIGNIFICANT PONDING OF WATER IN WINCHESTER. * SOME LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO... WINCHESTER...COWAN...DECHERD...ESTILL SPRINGS...HUNTLAND...AND SEWANEE. ADDITIONAL RAINFALL AMOUNTS 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3532 8623 3501 8629 3501 8590 3530 8594 $$ KULA
1 follow-up statement
000 WGUS74 KHUN 161359 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 857 AM CDT FRI SEP 16 2005 TNC051-161407- FRANKLIN TN- 857 AM CDT FRI SEP 16 2005 ...THE FLASH FLOOD WARNING FOR FRANKLIN COUNTY HAS BEEN CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR...INDICATED THAT RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE SERIOUS THREAT OF FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELED. MOST FLOODING DEATHS ARE VEHICLE RELATED. NEVER ATTEMPT TO DRIVE OR WALK ACROSS AREAS THAT ARE COVERED BY FLOOD WATERS. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. ABANDON VEHICLES THAT STALL OR BEGIN TO FLOAT. MOVE TO HIGHER GROUND TO ESCAPE THE FLOOD. LAT...LON 3532 8623 3501 8629 3501 8590 3530 8594 $$ COYNE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 2:08 AM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Sep 16, 2:08 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 208 AM CDT FRI SEP 16 2005 .DISCUSSION... AN ACTIVE CONVECTIVE MORNING APPEARS TO BE COMING TOGETHER FOR THE TN VALLEY AS EVIDENCED BY CURRENT RADAR TRENDS...BUT MORE IMPORTANTLY THE FORCING FACTORS COMING TOGETHER. 1000-850MB CONVERGENCE AND MOISTURE TRANSPORT PRECEDED DEVELOPMENT AND CONTINUES QUITE STRONG...ESPECIALLY ACROSS MS INTO N AL. I ANTICIPATE DEVELOPMENT FURTHER S WITH TIME WHICH WILL MOVE NE INTO N AL. POPS HAVE BEEN RAISED TO THE LIKELY CATEGORY CENTRAL AND E AHEAD OF INCOMING PRECIP AFTER 12Z. PRE-ECLIPSE WV IMAGERY SHOWED THE SHORTWAVE RESPONSIBLE TRANSLATING E THROUGH AR WITH CONSIDERABLE UPPER DIFFLUENCE NOTED. SOME OF THE SPC PARAMETERS INCLUDING SIG SVR ARE SHOWING A DECENT CAPE/SHEAR COMBO ACROSS MS WHICH WILL SHIFT INTO AL THIS MORNING. FEEL THAT THE MAIN THREAT WILL BE DAMAGING WINDS...BUT SOME STORM ROTATION IS POSSIBLE GIVEN 5H WINDS OF 40KT AND EFFECTIVE DEEP SHEAR OF 35-40KT. EFFECTIVE LOW LEVEL SR-HELICITY HAS INCREASED TO 150 M2/S2 IN MS AND MAY INCREASE A BIT MORE AS LOW LEVEL BACKING OF WINDS OCCURS AHEAD OF THE SHORTWAVE...SO SOMETHING TO MONITOR. MODELS CONTINUE TO DELAY FRONTAL PASSAGE...THUS TEMP FORECAST HAS BEEN RAISED SOME TODAY SE OF THE TSRA ACTIVITY. SHOULD GET CLOSE TO 90F E OF I-65. CONVECTIVE CLOUD DEBRIS MAY INHIBIT SUNSHINE IN THE W AFTER THE FIRST ROUND OF STORMS THIS MORNING. AND YES...WE SHOULD SEE A SECOND ROUND OF STORMS DEVELOP THIS AFTERNOON AS THE FRONT FINALLY MAKES PROGRESS INTO THE AREA. I HAVE ALSO RAISED TEMPS A BIT SATURDAY GIVEN THE SLOW PROGRESSION OF COLD ADVECTION AND THE EXPECTATION THAT THE COOLING WILL BE LESS THAN THE MODELS PROG. WE LOOK TO BE BACK TO A SIMILAR WARM AND DRY PATTERN BY NEXT WEEK. THUS...HIGH TEMPS WERE RAISED A BIT IN THE EXTENDED BASED UPON GOOD SUPPORT OF A BUILDING RIDGE LATE NEXT WEEK. THE MEX NUMBERS APPEAR TOO CLIMO INFLUENCED BASED UPON THE SYNOPTICS. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 89 64 86 59 / 60 10 0 0 SHOALS 87 61 84 60 / 50 10 0 0 CULLMAN 90 64 87 60 / 60 10 0 0 FAYETTEVILLE 87 63 84 57 / 60 10 0 0 FORT PAYNE 89 63 87 58 / 60 10 0 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
Hazardous weather outlook, Sep 16, 4:55 AM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 455 AM CDT FRI SEP 16 2005 ALZ001>010-016-TNZ076-096-097-161800- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 455 AM CDT FRI SEP 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA EARLY THIS MORNING AND WILL AFFECT AREAS MAINLY NORTH OF THE TENNESSEE RIVER. WHILE THE SEVERE THREAT IS QUITE LOW...GUSTY WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF BUT TORRENTIAL DOWNPOURS WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. A BREAK IN THE SHOWER AND THUNDERSTORM ACTIVITY IS THEN EXPECTED FROM MID MORNING INTO EARLY AFTERNOON. AS A WEAK COLD FRONT ALONG WITH AN UPPER LEVEL DISTURBANCE APPROACH THE AREA THIS AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP. ONCE AGAIN...THE THREAT OF SEVERE WEATHER WILL REMAIN LIMITED... BUT THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF GUSTY WINDS UP TO 50 MPH...PEA SIZE HAIL...FREQUENT LIGHTNING...AND TORRENTIAL DOWNPOURS. THE FRONT WILL CLEAR THE AREA BY EARLY THIS EVENING ENDING THE RAINFALL CHANCES. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE WILL BUILD ACROSS THE AREA...BRINGING ANOTHER EXTENDED PERIOD OF DRY AND UNSEASONABLY WARM WEATHER THROUGH NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH THE PERIOD. 09
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 5:30 AM CDT | Severe Thunderstorm Warning | HUN | Lincoln | 30 min |
Nearby
Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.